Alert archive / Oklahoma / River Flood Warnings in 2021
River Flood Warning 3, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Jan 1, 2021, 7:07 PM CST for Cotton County, Oklahoma. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2021, 7:07 PM CST (01:07 UTC)
- Expired
- Jan 2, 2021, 6:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Deep Red Creek near Randlett (RNDO2). The gauge peaked at 21.27 ft at Jan 2, 2021, 9:00 AM CST.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
941
WGUS44 KOUN 020107
FLWOUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
707 PM CST Fri Jan 1 2021
...The National Weather Service in Norman OK has issued a Flood
Warning for the following rivers in Oklahoma...
Deep Red Creek near Randlett affecting Cotton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC033-021200-
/O.NEW.KOUN.FL.W.0003.210102T0107Z-210102T1200Z/
/RNDO2.1.ER.210102T0600Z.210102T0600Z.210102T0600Z.NO/
707 PM CST Fri Jan 1 2021
The National Weather Service in Norman has issued a
* Flood Warning for
the Deep Red Creek near Randlett.
* From this evening to Saturday morning.
* At 6:30 PM CST Friday the stage was 19.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The Deep Red Creek is expected to rise to a crest of
20.0 feet just after midnight tonight.
* Impact...At 20.0 feet, Shallow flooding occurs over croplands...
pastures... and low-lying local roads along and near the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
30What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:26 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Jan 1, 5:26 PM CST, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Norman OK 526 PM CST Fri Jan 1 2021 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 204 PM CST Fri Jan 1 2021 The departing midlevel trough is accelerating through Missouri as it becomes less anomalous. Its structure is not nearly as impressive as when I first sat down for this shift, hence only remnant light deformation snow over Kansas now. The digging closed mid-upper low over northern Mexico that has complicated the synoptic pattern the last couple days is clearly in a drier environment with absence of well-developed cloud structure. Models are in good agreement in generally weakening this system and elongating it over us through tomorrow morning. As this happens, a period of strong enough midlevel frontogenesis/forcing and dendritic (-12C to -18C) saturation may result in at least some flurries, though dry low-levels will likely preclude measurable amounts. We debated on whether to introduce measurable amounts or not, and decided to for a brief period transient across the area, largely to force mention of "light snow" in weather grids. Admittedly, this should be mostly a relatively brief period of flurries but a brief period of higher intensity may occur. Measurable amounts are supported by most of the ECMWF ensemble members and few of the GEFS ensemble members (typical underdispersion and clustering within their own camps). HREF mean generally suggests sub-measurable. HREF max QPF and ECMWF ensembles would suggest the best chance of measurable amounts would be near and east of I-35 mid-morning through midday. So again, confidence is low in more than flurries or a brief period of lighter snow. Persistent clouds and at least light winds should preclude much of a concern for fog over snow cover. Northwesterly surface flow is dry, as well. It's possible if winds go calm some ground fog may form in a few locations, but this seems low probability given the aforementioned limitations. Otherwise, nudged toward coldest guidance for lows tonight and highs tomorrow (colder than NBM) but didn't see a need to significantly undercut guidance given that optimal radiational cooling conditions are not expected. BRB && .LONG TERM... (Saturday night through next Thursday) Issued at 204 PM CST Fri Jan 1 2021 Calm and dry conditions will return Saturday night through the middle of next week. Surface winds will shift out of the south on Sunday, and begin a warming trend which will see the return of normal temperatures on Sunday, and above average temperatures through the beginning of next week. The next possible chance for precipitation appears to be next Wednesday, when a upper-level longwave trough digs through the region and produces a closed off upper level cyclone on the lee side of the Rockies. The run to run consistency has been roughly all over the place with the center of this low, with southern Kansas today and north Texas yesterday, so for now uncertainty is high and precipitation has generally been left out, but this will likely change once consistency and a general trend occurs. Zwink && .AVIATION... (00Z TAFS) Issued at 522 PM CST Fri Jan 1 2021 Some IFR/MVFR ceilings will linger another hour or two along I-35/I-44 corridor before shifting east of the sites. Will see an increase in mid clouds overnight and these may linger through much of the day Saturday. An upper low will traverse the area Saturday and may lead to a period of period of lower ceilings. For now have kept them just above MVFR, but will need to watch for possibility of lower ceilings for a period around midday into the afternoon. Otherwise, light northwest winds will shift back to the southwest by tomorrow afternoon. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 25 37 25 45 / 10 20 0 0 Hobart OK 26 43 24 50 / 20 20 0 0 Wichita Falls TX 25 47 28 48 / 10 20 0 0 Gage OK 29 51 24 54 / 10 0 0 0 Ponca City OK 24 37 22 42 / 10 20 0 0 Durant OK 29 48 31 55 / 0 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...12 LONG TERM....50 AVIATION...30
Hazardous weather outlook, Jan 1, 2:04 PM CST, 5 hours 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 204 PM CST Fri Jan 1 2021 OKZ004>048-050>052-TXZ083>090-022015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 204 PM CST Fri Jan 1 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .No hazardous weather is expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jan 1, 4:08 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CST FRI JAN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM SNOW ENID 36.40N 97.88W
01/01/2021 M5.5 INCH GARFIELD OK PUBLIC
FACEBOOK REPORT WITH PICTURE
&&
ZWINKLocal storm report, Jan 1, 4:10 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CST FRI JAN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM HEAVY SNOW MOORE 35.34N 97.49W
01/01/2021 M6.0 INCH CLEVELAND OK PUBLIC
FACEBOOK REPORT WITH PICTURE.
&&
ZWINKLocal storm report, Jan 1, 4:11 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
411 PM CST FRI JAN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HEAVY SNOW CEMENT 34.94N 98.14W
01/01/2021 M5.0 INCH CADDO OK PUBLIC
FACEBOOK REPORT WITH PICTURE
&&
ZWINKLocal storm report, Jan 1, 4:12 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CST FRI JAN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM HEAVY SNOW BETHANY 35.51N 97.64W
01/01/2021 M7.5 INCH OKLAHOMA OK PUBLIC
FACEBOOK REPORT WITH PICTURE
&&
ZWINKLocal storm report, Jan 1, 4:14 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
414 PM CST FRI JAN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HEAVY SNOW 1 NE NORMAN 35.23N 97.43W
01/01/2021 M4.5 INCH CLEVELAND OK TRAINED SPOTTER
FACEBOOK REPORT WITH PICTURE
&&
ZWINKLocal storm report, Jan 1, 4:15 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CST FRI JAN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HEAVY SNOW ELGIN 34.78N 98.29W
01/01/2021 E4.0 INCH COMANCHE OK PUBLIC
TWITTER REPORT WITH PICTURE
&&
ZWINKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:55 AM CST | River Flood Warning | OUN | Cotton | 12 hr |
Nearby
River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.